Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 10, 2014, 1:56 AM CDT for Butler County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 1:56 AM CDT (06:56 UTC)
- Expired
- May 10, 2014, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, KY
The radar
The Ft Campbell radar (KHPX), 72 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:00 AM CDT | FLASH FLOOD | 1 W Woodbury, KY | HWY 403 IMPASSABLE DUE TO RAPID RISE OF FLOOD WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 124 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
272
WGUS53 KLMK 100656
FFWLMK
KYC031-101000-
/O.NEW.KLMK.FF.W.0005.140510T0656Z-140510T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 AM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 500 AM CDT
* AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...MORGANTOWN...
IN ADDITION...YOUNGTOWN...SOUTH HILL AND REEDYVILLE ARE INCLUDED IN
THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREA IN THIS WARNING...
LOW LYING AREA ON GARDNER LANE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT TWO TO TWO AND
A HALF INCHES OF RAIN HAS FALLEN IN THE LAST HOUR. ADDITIONAL
RAINFALL AMOUNTS OF UP TO ONE AND ONE AND A HALF INCHES WILL BE
POSSIBLE AS ADDITIONAL THUNDERSTORMS MOVE ACROSS THE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3718 8689 3719 8691 3722 8684 3726 8680
3729 8666 3736 8649 3718 8640 3719 8650
3717 8653 3718 8662 3707 8665 3706 8687
3716 8693
$$
MJ1 follow-up statement
191
WGUS73 KLMK 100906
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 AM CDT SAT MAY 10 2014
KYC031-101000-
/O.CON.KLMK.FF.W.0005.000000T0000Z-140510T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KY-
406 AM CDT SAT MAY 10 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
BUTLER COUNTY...
AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT TWO TO
FOUR INCHES OF RAIN HAS FALLEN OVER THE LAST SEVERAL HOURS.
* LOCATIONS IMPACTED INCLUDE...
MORGANTOWN...
IN ADDITION...MONFORD...MINING CITY AND LOVE ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREA IN THIS WARNING...
LOW LYING AREA ON GARDNER LANE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE
OVER THE NEXT FEW HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3718 8689 3719 8691 3722 8684 3726 8680
3729 8666 3736 8649 3718 8640 3719 8650
3717 8653 3718 8662 3707 8665 3706 8687
3716 8693
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 10, 12:09 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 10, 12:09 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 109 AM EDT Sat May 10 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 1130 PM EDT Fri May 9 2014 Did an update to increase POPs west of I-65 overnight. Models aren't handling this evening's convection very well. Storms continue to re-generate from SE Missouri through south Indiana/central KY. This is courtesy of multiple waves riding northeast along the south side of an upper trough to our north. The associate sfc boundary still sits well to our west over central MO/IL. Therefore, feel scattered shower/storms will continue overnight. A few high-res models and the 18Z/0Z NAM runs indicate a more solid area of showers/storms may form in our area (mainly over KY) late tonight into tomorrow morning. Will continue 60-70% POPs during that time frame. Think that storms will be mostly sub-severe overnight in an elevated environment. Pea size hail and perhaps a wind gust up to 40 mph may be possible in the strongest storms. Only made minor tweaks to temps/dewpts. Low temps will be in the lower 60s overnight. Issued at 810 PM EDT Fri May 9 2014 Did a quick update to better time POPs as the line of showers and storms moves through the region. The line has become pretty solid as far as coverage goes, but overall strength of storms has declined. The strongest storms will likely contain 35 to 45 mph wind gusts and perhaps some small hail. However, the convection is moving into a more unfavorable environment so do expect storms to continue to decrease in strength as the evening wears on. This round of storms should pass through the area by midnight. We'll see a break in convection with another round looking likely late tonight into tomorrow morning. .SHORT TERM (Now through Saturday Night)... Issued at 305 PM EDT Fri May 9 2014 In the near term, rainfall from this morning continues to move NE but is still hanging in there over east-central KY. The rain will exit our forecast area in the next 1-2 hrs. Otherwise, conditions are dry with ample cloud cover over the rest of the region, with some cumulus clouds now starting to emerge with modest diurnal warming and decent low-level moisture. Nevertheless, the atmosphere remains relatively stable at this time, as evidenced by current SPC mesoanalysis. Thus, expect mainly rain free weather for the next few hours over central KY and south-central IN as temperatures top out thru the 70s to around 80 west. Meanwhile, convection continues to slowly develop along and ahead of a low-level frontal boundary and confluent zone from southwest IL into south-central MO. Latest SPC mesoanalysis shows an axis of -4 to -6 surface-based LI values and around 1000 J/kg CAPE in this axis. All short-range models and the latest HRRR and SPC SREF suggest this convection will continue to develop and expand E-NE late this afternoon and evening. Model soundings in our area show lapse rates increasing late this afternoon and evening, especially aloft resulting in a more conducive environment in time to develop and maintain convection within. As a result, will ramp up POPs this evening, first over south-central IN and northwest KY, then eastward later tonight. The best chances for severe storms are to our west in the area of the current SPC severe thunderstorm watch, enhanced by good instability and deep-layer speed shear (with a strong upper jet advancing eastward). As the storms move east later tonight, they may have a tendency to become slightly elevated with modest nocturnal cooling over our area. Nevertheless, the boundary layer may stay adequately mixed to allow some downward momentum transport from the strongest cells to produce isolated strong or damaging winds, mainly along and west of the I-65 corridor. After the storms move through, can't totally rule out additional scattered showers and isolated thunderstorms well after midnight and into Saturday morning as a mid-level shortwave approaches. During the day Saturday, the shortwave will pass through our area. This could continue the chance for scattered showers and storms over eastern and southern forecast area in the morning, but should effectively clear things out later in the day. As a result, much of the afternoon should be precipitation free with temperatures rising through the 70s. If enough sunshine occurs in the afternoon, could see around 80 or lower 80s in western half of forecast area. Air mass will begin to destabilize again Saturday afternoon in the wake of the morning showers, but forcing should be quite limited in the wake of the morning shortwave. Therefore, expect only isolated cell redevelopment by late afternoon mainly over western and northern areas of forecast area. This activity could become a little more prevalent, especially northern half of forecast area, Saturday night if a model weak signal of another approaching shortwave proves correct. .LONG TERM (Sunday through Friday)... Issued at 250 PM EDT Fri May 9 2014 The long term period will be fairly active with multiple chances for showers and thunderstorms. In addition, a big shift in the upper air pattern will bring much cooler temperatures by the end of the next work week. For Sunday through Monday ridging will be building aloft. At the surface, high pressure will be centered off the east coast. Southerly winds on the back side of this high pressure will usher in warm and moist air to the lower Ohio Valley. Temperatures on Sunday will warm into the lower to mid 80s. Soundings show surface based instability developing during the afternoon and little to no cap across the area. However, with the lack of a trigger, storms look to remain scattered in nature and should mostly dissipate during the evening hours. For Monday soundings show more of a cap in place, so rain chances look to be less than Sunday. However, isolated to scattered showers and storms will still be possible. Highs will be in the mid 80s. A cold front will approach and move through the area during the Tuesday through Wednesday time frame. There is still quite a bit of discrepancy in the timing of this frontal passage. Thus, have gone with pops over a wider time frame than is expected with the frontal passage to account for uncertainty. For now, it looks like Tuesday/Tuesday night will be the best chance for showers and storms. However, if slower solutions pan out, chances will linger into Wednesday. The timing issue with the front will also have quite an impact on temperatures mid week as a trough will move in behind this system. This will usher in cooler air for the end of the week. Highs Thursday and Friday will be in the lower to mid 60s with lows in the upper 40s. There may be a slight chance of rain toward the end of the long term as a weak disturbance moves through the flow aloft, but timing with these is usually fairly questionable this far out. && .AVIATION (06Z TAF Update)... Issued at 107 AM EDT Sat May 10 2014 A rather complex TAF forecast is in store, as several boundaries from earlier convection are currently sparking convection. Over the next couple of hours, convection should remain scattered in nature. However, there is a subtle signal in guidance that convection will increase before dawn as another shortwave trough ejects north into the region. The best coverage of this precip looks to be across KBWG and KLEX. KSDF looks to remain on the northern edge of the better coverage of showers and embedded thunderstorms, but certainly they cannot be ruled out at any time overnight into Saturday morning. MVFR ceilings will likely move into all terminals overnight, especially as the steadier precipitation pushes in just before dawn. After more widespread coverage of showers/storms Saturday morning, they should become more isolated in nature by the afternoon hours. Winds will be out of the SSW at 10-15 knots. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........AMS Short Term.....TWF Long Term......EER Aviation.......KJD
Hazardous weather outlook, May 9, 10:44 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1144 PM EDT FRI MAY 9 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110345- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1144 PM EDT FRI MAY 9 2014 /1044 PM CDT FRI MAY 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVERNIGHT AHEAD OF A WEAK FRONTAL BOUNDARY. SOME OF THESE STORMS COULD PRODUCE UP TO 40 MPH WIND GUSTS...HEAVY RAIN...PEA SIZE HAIL...AND CLOUD-TO- GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING OVER PARTS OF CENTRAL KENTUCKY BEFORE EXITING TO THE EAST. ISOLATED OR SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE LATE SATURDAY AFTERNOON AND NIGHT...ESPECIALLY OVER SOUTHERN INDIANA AND NORTH-CENTRAL KENTUCKY. ISOLATED STORMS ARE AGAIN POSSIBLE ON SUNDAY. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY ALONG AND AHEAD OF THE NEXT FRONT. SOME OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. TWF/EER/AMS
In the hours before
Special weather statement, May 9, 8:12 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 PM EDT FRI MAY 9 2014
KYZ036-037-040>042-047>049-100155-
BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-MERCER
KY-SCOTT KY-WOODFORD KY-
912 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 45 MPH WINDS...
AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
FRANKFORT TO VERSAILLES TO 8 MILES SOUTH OF LAWRENCEBURG...AND MOVING
EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
LONGLICK AND BIDDLE...
MALLARD POINT AND DOUBLE CULVERT...
TURKEY FOOT AND DAVIS...
LEES LICK AND CONNERSVILLE...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 65 AND 87.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 136.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
68 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3789 8435 3790 8438 3789 8438 3787 8493
3795 8487 3797 8480 3797 8482 3800 8482
3813 8472 3835 8474 3854 8447 3854 8444
3857 8441 3858 8421 3855 8419 3839 8417
3837 8419 3835 8417 3814 8415
TIME...MOT...LOC 0112Z 268DEG 36KT 3830 8473 3811 8472
3792 8489
MPSpecial weather statement, May 9, 8:14 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM EDT FRI MAY 9 2014
KYZ028-029-045-100145-
BULLITT KY-HARDIN KY-NELSON KY-
914 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 45 MPH WINDS...
AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF ELIZABETHTOWN...AND MOVING EAST
AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
COLESBURG...
BOOTH AND LEBANON JUNCTION...
BOSTON AND BELMONT...
SCUFFLETOWN AND NELSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3793 8558 3772 8557 3772 8566 3773 8567
3772 8569 3773 8596 3787 8597
TIME...MOT...LOC 0114Z 263DEG 27KT 3781 8585
MPSpecial weather statement, May 9, 10:06 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 PM EDT FRI MAY 9 2014
KYZ036-041-042-049-100350-
BOURBON KY-CLARK KY-FAYETTE KY-SCOTT KY-
1106 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...PEA SIZE HAIL...AND 40 MPH WINDS...
AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF HIGHLANDS...AND MOVING
EAST AT 30 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...PEA
SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GEORGETOWN...
LEXINGTON...
BRYAN STATION...
THOROUGHBRED ACRES...
PARIS...
DONERAIL AND GREENDALE...
SPINDLETOP ESTATES AND CLABBER BOTTOM...
MATTOXTOWN AND NEW ZION...
ELMENDORF AND GEORGETOWN SCOTT COUNTY AIRPORT...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
69 AND 81.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
111 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3803 8462 3809 8464 3811 8463 3812 8465
3815 8464 3821 8467 3829 8439 3828 8437
3829 8436 3828 8434 3830 8434 3829 8433
3832 8427 3805 8418
TIME...MOT...LOC 0305Z 256DEG 24KT 3813 8459
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:19 PM CDT | Special Weather Statement | LMK | Bullitt, Shelby, Spencer | 31 min |
| May 9, 7:25 PM CDT | Special Weather Statement | LMK | Breckinridge | 30 min |
| May 9, 7:44 PM CDT | Special Weather Statement | LMK | Anderson, Franklin | 31 min |
| May 9, 8:12 PM CDT | Special Weather Statement | LMK | Bourbon, Fayette, Harrison, Scott, Woodford | 43 min |
| May 9, 8:14 PM CDT | Special Weather Statement | LMK | Bullitt | 31 min |
| May 9, 10:06 PM CDT | Special Weather Statement | LMK | Fayette | 44 min |
| May 10, 1:33 AM CDT | Areal Flood Advisory | LMK | Butler, Logan | 4 hr |
| May 10, 1:00 PM CDT | Special Weather Statement | LMK | Oldham | 30 min |
| May 10, 1:25 PM CDT | Special Weather Statement | LMK | Hancock | 30 min |
| May 10, 1:36 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| May 10, 1:48 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 22 min |
| May 10, 2:08 PM CDT | Special Weather Statement | LMK | Henry, Oldham, Shelby | 32 min |
| May 10, 2:19 PM CDT | Special Weather Statement | LMK | Garrard, Madison | 31 min |
| May 10, 2:42 PM CDT | Special Weather Statement | LMK | Breckinridge | 28 min |
| May 10, 4:44 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 31 min |
| May 10, 5:15 PM CDT | Special Weather Statement | LMK | Breckinridge | 30 min |
| May 10, 5:46 PM CDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| May 10, 5:56 PM CDT | Special Weather Statement | LMK | Ohio | 29 min |
| May 10, 6:03 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| May 10, 6:18 PM CDT | Special Weather Statement | LMK | Hardin | 32 min |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.